It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Men Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-20-2001, 11:51 AM   #1
Newbie
 
Join Date: Sep 2001
Location: Chicago, IL
Posts: 1
Viper0775 HB User
Prozak and sex drive

My boyfriend recently started back to college after we moved in together both relocating to a new area. With the stress of a new city, new school and all he started taking Prozak again. Almost instantly he has little, if any, interest in any sexual contact. And even on the rare occasion that I can get him interested, very little happens. Any ideas on a remedy for this situation? he does seem to neex the Prozak, as without it he gets in this depressed state and wants to give up on school and everything and move back home.

Thanks!


------------------
-j

 
Sponsors Lightbulb
   
Old 09-20-2001, 02:21 PM   #2
Junior Member
 
Join Date: May 2001
Posts: 44
Shane HB User
Re: Prozak and sex drive

The only <B>possible</B> (and I emphasize possible for a reason) solution would be switching medications or doses. Most anti-depressants will cause a severe decrease in libido, so as long as he's taking one, you'll both likely be faced with this problem.

 
Sponsors Lightbulb
   
Old 09-20-2001, 02:26 PM   #3
Senior Member
 
Join Date: Jul 2001
Location: Minneapolis, MN USA
Posts: 167
wearesiamese HB User
Re: Prozak and sex drive

Shane is right. However, some seem to have more of an effect than others. Serzone and Wellbutrin are two that are not supposed to mess with your libido as much.

 
Old 09-20-2001, 05:25 PM   #4
Senior Veteran
(male)
 
Join Date: Dec 2000
Posts: 2,640
Lance2 HB UserLance2 HB UserLance2 HB User
Re: Prozak and sex drive

Unfortunately sexual problems are common with some antidepressants and some of them effect others more than others do. Its important that HE speak with his doc about this and they CAN work together on dosages and even different meds that don't cause as much problem for him. This has to be awfully frustrating for him and but he can't just give up, he needs to confront it and deal with the doc. Nothing you can do or nothing he can do will be able to overcome this and it isn't the fault of either of you! Keep us posted!

 
Old 10-05-2001, 07:57 AM   #5
Inactive
 
Join Date: Oct 2001
Location: fort lauderdale, florida USA
Posts: 1
Sflaboy24 HB User
Re: Prozak and sex drive

Hey Viper...sorry to hear about your b/f...my doc put me on prozac a year ago and made me feel great, but the ability to get an erection or have an orgasm wasn't there!! and i am only 24!! it's hard to find an antidepressant that works good and since he is doing fine on it....add medication. i did some research and found out that even though prozac targets serotonin reuptake it the synapse..it also lowers dopamine production, which the companies or docs wont tell you by the way...tell him to go to his doctor and add 300mg daily of wellbutrin sr. after i did this my sex drive went through the roof!!! the meds also seem to work better when mixed compared to taken them seperately...how much prozac is he on? i am on 40mg prozac and 400mg wellbutrin...please email me if u or your b/f has any questions....chitatboy22@yahoo.com

 
Old 10-05-2001, 09:19 AM   #6
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Re: Prozak and sex drive

The doctor that prescribed the Prozac will be able to figure out what medication or combination of meds might work to help his sex drive. The only way the doctor can know that there is a problem is to let the doc know. Also you mentioned the depression etc. Has your boyfriend considered some counseling to go along with the medication so that hopefully one day he may not need the medication? Also is the Prozac causing all of his low sex drive or is some of it from the stress of relocating and the new school etc. Lots of things to look at but the first thing he needs to do is talk to the doctor and tell the doc about the low sex drive side effect.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Incompatibility w/ bf's drive DiveDiva Sexual Health - General 10 09-10-2005 06:16 AM
Can't drive Tesss Inner Ear Disorders 54 04-01-2005 12:50 PM
even off zoloft - will sex drive ever return? HELP Mazee422 Depression 6 02-16-2005 11:44 PM
Question on male sex drive. hizgirl Sexual Health - Men 8 02-03-2005 08:43 AM
low sex drive apriltones Fibromyalgia 4 01-28-2005 07:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!